# SDR 96UAL900952

- Difficulty date: December 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N424UA
- Make and model: Airbus A320-232
- Aircraft serial: 506
- Engine: Iae V2527A5
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Lever Arm
- Part number: 6A3322
- Condition: Failed
- Location: Nr 2 Engine
- Part time: 6,742 hours
- Component: 6A3322
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

ON CLIMBOUT PASSING APPROXIMATELY 6,000 FEET A LOUD BANG WAS HEARD AND THE NR 2 ENGINE ROLLED BACK.  ALL INDICATIONS LOOKED GOOD FOR A RELIGHT.  WHEN RELIGHT WAS ATTEMPTED VIBRATION WAS HIGH AND THE RESTART WAS ABORTED.  *S/D*  3 HIGH PRESSURE COMPRESSOR VARIABLE STATOR LEVER ARMS IN THE THIRD STAGE WERE FOUND BROKEN AT THE 3 O'CLOCK LOCATION ALLOWING INDIVIDUAL VANES TO OBSTRUCT THE AIRFLOW THROUGH THE COMPRESSOR CAUSING SEVERE STAGE 4 BLADE FAILURES.  THE LEVER ARM FAILURE IS STILL UNDER INVESTIGATION BY UAL AND THE MANUFACTURER.
